MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTURE SHUTTLE 45 DEGREES LEFT; INSTRUMENT, LIGATURE PASSING AND KNOT TYING

DEPUY MITEK LLC US IDEAL SUTURE SHUTTLE 45 DEGREES LEFT; INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Catalog Number 251003
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported that during an arthroscopic rotator cuff repair procedure for a shoulder rotator cuff tear, it was discovered that the ideal suture shuttle 90 degree device and ideal suture shuttle 45 degree left device were both attempted for penetration of the rotator cuff.However, both devices became significantly bent on the first attempt, prompting the procedure to be halted.It was reported that there were no delays to the surgical procedure as a spare device was available to complete the surgery.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary: the complaint device was discarded by the customer, therefore not returned to j&j medtech orthopaedics and unavailable for a physical evaluation.A manufacturing record evaluation was performed for the finished device lot number (24j11), and no non-conformance was identified.Based on the current available information, we cannot determine a root cause for the reported failure.If additional information is received in the future, we will reopen the complaint and perform the investigation as appropriate.It has been determined that no corrective and/or preventative action is proposed and there is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
IDEAL SUTURE SHUTTLE 45 DEGREES LEFT
Common Device Name
INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21216975
Report Number1221934-2025-00299
Device Sequence Number19724941
Product Code HCF
UDI-Device Identifier10886705011643
UDI-Public(01)10886705011643(10)24J11(17)290129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251003
Device Lot Number24J11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown